MAUDE Adverse Event Report: CONMED AIRSEAL; INSUFFLATOR, LAPAROSCOPIC

CONMED AIRSEAL; INSUFFLATOR, LAPAROSCOPIC
Catalog Number AS-IFS1
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A sales representative reported on behalf of the customer that the as-ifs1 device was used in a procedure on (b)(6) 2026; this information was clarified and updated with the receipt of medwatch report "mw5183061, received from the fda on 27feb26, which reported: ¿patient is 41-year-old female who was seen for robotic-assisted total laparoscopic hysterectomy, bilateral salpingectomy, sentinel node biopsy with possible bilateral oophorectomy due to precursor testing bordering on endometrial cancer.Procedure began with left upper quadrant entry approach (typical approach) with abdominal insufflation to 15mmhg (max).Airseal gave ¿overpressure warning¿ so tubing was swapped out at recommendation of circulator; error persisted, so surgeon requested to swap airseal machine after second set of tubing gave the same error.There were no errors with the second machine and patient was stable, so the procedure continued as planned.Approximately 10 minutes into the case, anesthesia had problems with the patient's oxygen saturation so physician docked the robot and aborted the procedure when the patient could not be stabilized.The patient does have a known history of asthma; taking this into consideration, anesthesia had attempted to stabilize sats with inhalation treatments and bronch prior to the procedure being aborted.The patient was taken to post-anesthesia care unit where chest x-ray showed a tension pneumothorax.Chest tube was placed in post-anesthesia care unit and disclosure was made to patient/family at time of procedure.Patient was taken back to or approximately 1.5 days later and was able to successfully have procedure completed laparoscopically without robotic assistance.Patient tolerated treatment well and was able to be discharged the following day.¿.The asm-evac1, tri-lumen filtered tube set with activated charcoal filter will be listed as a concomitant device, with no reportable allegations against it.This report is being raised due to the reported injury of a tension pneumothorax.
 
Additional Manufacturer Narrative
Additional problems were found.The preventative maintenance was overdue.Venting valve error was found.The compressor was refurbished.The unit was cleaned, lubricated, and calibrated.The performance safety test was completed and unit placed in 12 hours burn-in.The final test met specifications.The service history was reviewed and found similar repairs to this complaint.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of 19 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that the use of carbon dioxide (co2) for insufflation at elevated intra-abdominal pressures has been associated with an increased risk of pneumothorax.This reisk may be heightened in procedures involving diaphragmatic manipulation, pre-existing pulmonary compromise, or prolonged insufflation time.To mitigate this risk, use the lowest clinically effective insufflation pressure necessary to maintain adequate operative visualization, continuously monitor patient respiratory status and end-tidal co2 levels during insufflation, and be prepared to initiate prompt clinical intervention should signs of pneumothorax occur (e.G., sudden desaturation, hemodynamic instability, increased airway pressures).We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
AIRSEAL
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
W.O.M. WORLD OF MEDICINE GMBH
salzufer 8, 4th floor
berlin 10587
GM   10587
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key24662292
Report Number1320894-2026-00068
Device Sequence Number9344500
Product Code HIF
UDI-Device Identifier10851885004587
UDI-Public(01)10851885004587(11)190221
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAS-IFS1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASM-EVAC1, TRI-LUMEN FILTERED TUBE SET
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient SexFemale
Patient EthnicityNon Hispanic